Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tiredness PCP
Jun 9, 2004

My last viral load was 8,984 and T-cell 437. I was taking Bactrim to prevent PCP up to 14 months ago. I have Asthma and had to go to emergency room in September of 2003 and they put back on Bactrim for four weeks and breathing went back to normal. I have been losing weight about 20 llbs the last 6 months have a dry cought and very weak can not work out at the GYM which I did 5 days a week. I sleep alot. My private doctor put me on Bactrium for four weeks it has been two weeks and my dry cought is not as bad and I am not as tired, but not back to normal. Is it possible to have PCP with such a high t-cell count. Jim

Response from Dr. Frascino

Hi Jim,

It would be unlikely to have PCP with a CD4 count of 437. It occurs most often in folks whose counts fall below 200. However, you were on PCP prophylaxis in the past, so I assume you had CD4 counts below 200 in the past, right? I would definitely have your HIV/AIDS specialist evaluate your symptoms. Dry cough, weakness, fatigue, and weight loss can indeed by symptoms of an unrecognized or inadequately treated infection. Because you also have asthma, you may also be prone to various types of bronchial inflammation, which could account of your cough and exercise intolerance.

The bottom line here, Jim, is that even though PCP may be unlikely, you definitely need a thorough evaluation by an AIDS specialist and by your asthma doctor. The two should consult with each other to come up with an integrated and thorough evaluation and treatment plan.

Good luck, Jim. Write back if you need additional help.

Dr. Bob


Previous
great NY times article on testing
Next
Dear Doc, no catagory for this thought you could help?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement